Posted by: worried | 2009-05-18


Concerta &  Roaccutane?? !

Hi. I have a daughter of 13 and is on Concerta since grade 1. The medication is working extremely well and she is a exceptional child. My concern is that with puberty, she has developed very BAD acne and is also the picking type. Before her cycle, it is the worst. With huge pimples, sore and crampy period pains, emotional and a little depressed - i am at my wits end. I took her to a dematologist and he knows she is on Concerta. He prescribed Roaccutane 40 mg. He did all the relevant blood tests. My teen has only one kidney. My dilema - can she take Roaccutane and Concerta together? Maybe Concerta in the morning and Roaccutane in the evening? What about the PMS and emotional " depression"  with the combination of the two meds? Will these meds make it worse. Help please. Both the paediatrician and dematologist i asked these questions were not really helpful and could not answer me without faffing!

Expert's Reply


ADHD Expert

Dear Worried,
You may find more helpful answers at a chemist. I have found the pharmacists (not assistants necessarily) at the Dischem stores to be very knowledgeable. It may be a little wait to speak to the pharmacist on duty but worth while none the less.
Good luck,

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

user comments


Posted by: Ayesha | 2009-06-01

I have a 14 yr old with ADHD is it too late to start on Concerta if not what are the long term effects?. How do I go about getting it? What happens if he stops taking it after a few years?

Reply to Ayesha
Posted by: Anonymous | 2009-05-18

My son was on Roaccutane and Ritalin together. His pead told me it was fine. Just be aware I heard that Roaccutane can cause depression. If you still not happy ask another doctor.

Reply to Anonymous

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.